MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT311415
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Ischemia (1942); No Code Available (3191)
Date of Event 10/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019, this patient underwent endovascular treatment for an abdominal aortic aneurysm.During the procedure, a gore® excluder® trunk-ipsilateral leg component rlt311415 was extended with a gore® excluder® contralateral leg component plc231200 on the patient¿s right side.Additionally, a plc161000 component was extended with a plc181200 component on the left.On an unknown date, the patient presented as an emergency due to a manifestation of bilateral leg ischemia, which partially had affected his right, and completely had affected his left leg.On (b)(6) 2019, computed tomography (ct) imaging identified the rlt311415 component completely compressed apart from its most proximal portion which reportedly had remained fully deployed and fixated to the aorta.The component had thus not migrated towards distal.The physician assessed the rlt component¿s compression was approximately 95% and the overlap zones of the plc components appeared compressed as well, leading to a lack of wall apposition in those zones.As a potential reason for the compression, the physician considered that the patient¿s aortic neck angulation might have caused a type 1a endoleak feeding the aneurysm sac, leading to a pressure increase and compressing the rlt endoprosthesis from the outside.Therefore, also on (b)(6) 2019, an explant of all gore® excluder® endoprostheses apart from the plc181200 component was performed.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H6.Patient code 1: corrected code.H6.Patient code 2: added code.Additonal devices explanted with the gore® excluder® trunk-ipsilateral leg component rlt311415/18689885: gore® excluder® contralateral leg component plc231200/17317414, udi: (b)(4).Gore® excluder® contralateral leg component plc161000/18244194, udi: (b)(4).H6, code 3221: the explanted gore® excluder® trunk-ipsilateral leg rlt311415/18689885 was requested but not returned.Therefore, an explant evaluation could not be performed.Additionally, images were requested but not returned.Therefore, an imaging evaluation could not be performed.H6: code 213 - the review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.H6, code 22: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to: endoleak, surgical conversion.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9326158
Report Number3007284313-2019-00347
Device Sequence Number2484088
Product Code MIH
UDI-Device Identifier00733132619085
UDI-Public00733132619085
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model NumberRLT311415
Device Catalogue NumberRLT311415
Device Lot Number18689885
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2019
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;